Rehabilitationskliniken



Summer School 2024 Leadership in Nursing Excellence

Ulm, Germany from July 29th to August 2nd

at RKU - University and Rehabilitation Hospital

location: Nursing School Lise-Meitner-Street 3/1, Ulm

near RKU, walking distance approx. 800m

	DAY 1: Monday 29.07. 2024 RKU Ulm – Nursing School			
9.00 – 09.30h	Welcome and introduction	 Helene Maucher, Director of Nursing, RKU Ulm; Head of Corporate Strategy Nursing, Sana Clinic AG Danny Van heusden, University Hospital of Antwerp Prof. Sylvia Schafmeister, Vice President Continuing Education and Interdisciplinary Health Care; Head of B.A. Management for Health and Nursing Professions and MBA Leadership and Management in Health Care, Neu-Ulm University of Applied Sciences (HNU) Prof. Udo X. Kaisers, Chief Medical Director and Chairman of the Board, Ulm University Hospital; Managing Director, RKU Ulm Sadık Taştan, Managing Director RKU Ulm Dr. Jens Schick, M.P.H, Member of the Executive Board, COO, Sana Clinic AG Lisa Fink, M.A., Magnet Program Director Gabriela Regelmann, Diploma, Vice Magnet Program Director 		
09.30 – 10.00h	Introduction of the participants to each other	Get to know each other		
10.00 – 10.15h	Break			
10.15 – 13.00h	Session 1 Leadership and Strategy	Helene Maucher, CNO RKU: Journey to Nursing Excellence at RKU (20 min.) Dr. Kalke, Medical Director of RKU - Paraplegique Center, Joachim Bäuerle, Head of nursing ward: Teamwork Physician – Nurse - Relationship (30 min.) (requested) Work in groups Rebecca Graystone: Leadership and Strategy (1 h)		
13.00 – 14.00h	Lunch			
14.00 – 16.00h	Session 2 Concepts and Evidence	Prof. Peter Bogart: Concepts and Evidence in nursing (2 h)		
16.00-16.15h	Break			
16.15-18.00h	Session 2 Concepts and Evidence	Dr. Jeannine Brant (1 h, virtual) Prof. Margrit Ebinger & Dr. Katrin Heeskens, DHBW Stuttgart: Presentation of nursing studies (45 min.)		

DAY 2: Tuesday 30.07. 2024 RKU Ulm – Nursing School				
9.00 – 11.00h	Session 3 Practices and Experiences in Nursing Excellence: Relation-based care: practice experiences in the US	Dr. Lori Kennedy, UC Davis Health, Sacramento, USA: Relationship-Based Care (2 h)		
11.00 – 11.15h	Break			
11.15 – 13.00h	Session 4 Journey to Nursing Excellence	Rebecca Graystone & Helene Maucher: Business case and examples (1 h)		
		Gabriela Regelmann & Lisa Fink: Our Stories (45 min.)		
13.00 – 14.00h	Lunch			
14.00 – 17.00h	Session 4 Excellence in the Nursing Work Environment Pathway to excellence: A practice experience	Sabrina Roßius: "Pflege attraktiv" ("Pflege attraktiv" is a program in Germany that supports the professionalization of nursing care) (1 h)		
	in home healthcare	Prof. Michael Simon, University Basel: A balancing act: Structural and Operational Staffing Requirements in Nursing (1h)		
		Christine Pabico, ANCC: Excellence in Nursing Work Environment (1 h, virtual) Questions can adressed by Rebecca Graystone		

DAY 3: Wednesday 31.07. 2024 RKU Ulm – Nursing School			
9.00 – 11.00h	Session 5 Journey to Magnet [®]	Danny Van heusden Magnet Program Director,UZA: Journey to Magnet [®] and Shared Governance (2 h)	
11.00 – 11.10h	Break		
11.10 – 12.10h	Session 5 Journey to Magnet [®]	Speaker to be named (40 min.)	
		Gabriela Regelmann & Lisa Fink: Gap Analysis (20 min.)	
		Work in groups	
12.10 – 13.00h	Lunch		
13.00 – 17.00h	RKU Ulm Hospital guided tour	RKU Ulm	
		Group classification	
		Reflection	
18.00 - open	Network dinner	Restaurant/Barbecue dinner	
end		Experience Ulm with night watcher tour	

DAY 4: Thursda	ay 01.08. 2024 RKU Ulm – Nursing School	
9.00 – 12.30h	Session 6 Authentic Leadership and Inter- professional Collaboration	Bernhard Löser, CNO, German Heart Center Munich: Authentic and mindful leadership ir nursing management (1 h)
		Dr. Jannis Vitzthum, Medtronic: "Process optimization through shared paths: a multidisciplinary approach" –Workshop (1 h)
		Dr. Witiko Nickel, CNO, Clinic Bremerhaven: the importance of clinical leadership (1h)
12.30 – 13.30h	Lunch	
13.30 – 14.30h		Paraskevi Karaouglani Middle management, RKU: Leadership on the wards (30 min.) Work in groups
14.30 – 14.45h	Break	
14.45 – 16.45h	Session 7 Team-based Leadership and Change	Dania Block, Director Nursing Practice and Quality, Professional Development; Magnet Program Director, Billings Clinic USA (requested) (1 h)
		Helene Maucher & Laurie Smith: International Collaboration (1 h)

DAY 5: Friday 02.08.2024 RKU Ulm – Nursing School			
9.00 – 11.30h	Session 8 Nursing Science and Curiosity	Dr. Lori Kennedy, UC Davis, Sacramento, USA: How do support practice, look at evidence, data-based (2 h)	
		Elena Wuzel, consultant to the CNO, German Heart Center Berlin: nursing-sensitive data, national benchmark (30 min.)	
11.30 - 12.00	Break		
12.00 – 13.30h	Closing session: Commentary and	Helene Maucher, CNO RKU	
	Reflections	Lisa Fink, Magnet Program Director	
		Gabriela Regelmann, Magnet Program Director	
		Danny Van heusden, University Hospital of Antwerp	
13.30 – 15.30h	Lunch and farewell drink		